MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.85MM X 16 MM FRTR,CRNA; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 1.85MM X 16 MM FRTR,CRNA; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number A-CRN-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record review: a device history review was performed and no non-conformances were detected related to the reported condition.Device evaluation: the actual device was returned for evaluation.Reliability engineering evaluated the device and the reported condition was confirmed.A visual and functional assessment was performed on the device which found that the cutter device could not be removed due to worn out bearings.It was observed that the reason that the cutter could not be removed was because the bearings were worn out, causing the cutter to become stuck.It was further determined that the failure was caused by worn out bearings from normal wear.It was further determined that the neuro-tip leg was due to excessive lateral force placed on the device causing the drill to flex and come into contact with the neuro-tip leg.It was determined that the damage was caused by user error.The evidence showed that the excessive lateral force was what caused the cutter to fracture.It was observed that the bottom of the leg had been drilled into and it showed when the cutter broke, it cut into the upper part of the leg (same area that the cutter was broken).The assignable root cause was determined to be due to user error.If additional information should become available, a suplemental medwatch will be submitted accordingly.
 
Event or Problem Description
This is report 2 of 2 for the same event: it was reported that the cutter device was stuck in the shaft of the craniotome device.During in-house engineering evaluation, it was determined that the cutter device could not be removed from the craniotome device due to worn out bearings and the neuro-tip leg had been drilled into.It was further determined that the cutter was fractured.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
1.85MM X 16 MM FRTR,CRNA
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7966480
Report Number1045834-2018-51857
Device Sequence Number170213
Product Code HBE
UDI-Device Identifier00845384012603
UDI-Public(01)00845384012603(11)180306(10)L473127756
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberA-CRN-G1
Device Catalogue NumberA-CRN-G1
Device Lot NumberL473127756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1